Texas, 2014

Tornado in Texas, June 26, 2014

June 26, 2014 · NWS HGX · 2 events in 1 county or zone

Conditions were favorable during the day for funnel cloud and water spout formation across the area, and a couple of tornadoes were sighted.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Conditions were favorable during the day for funnel cloud and water spout formation across the area, and a couple of tornadoes were sighted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 26, 9:22 AM CST, 4 hours earlier.

Area forecast discussion, Jun 26, 9:22 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1022 AM CDT THU JUN 26 2014

.DISCUSSION...
AREA OF SPEED CONVERGENCE ALONG THE COAST HAS GENERATED A NEARLY
STEADY BAND OF PRECIP THERE. REGENERATION/TRAINING COULD LEAD TO
SOME LOCALLY HIGH PRECIP TOTALS AND URBAN/FF ISSUES. MUCH LIKE
YDAY THIS BAND OF PRECIP WILL LIMIT OVERALL INFLOW FURTHER INLAND.
HOWEVER...STILL HAVE RESIDENT 1.9-2.2" PW'S THERE TOO. SO WITH
CONTINUED DAYTIME HEATING (CONVECTIVE TEMP LOW/MID 80S) AND
OUTFLOWS FROM COASTAL ACTIVITY I'D EXPECT GRADUAL INCREASE IN
PRECIP COVERAGE THERE AS WELL. JUST MINOR TWEAKS TO 1ST PERIOD
BASED ON LATEST TRENDS. DID ADD POTENTIAL FOR LOCALLY HEAVY RAIN
INTO THE GRIDS/ZONES.   47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      89  72  90  75  92 /  50  30  30  20  20
HOUSTON (IAH)              88  74  89  75  91 /  70  30  40  20  30
GALVESTON (GLS)            87  79  87  80  87 /  60  30  50  30  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jun 26, 3:54 AM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
454 AM CDT THU JUN 26 2014

GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227-
235>238-271000-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
454 AM CDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF
SOUTHEAST TEXAS TODAY. WHILE RAINFALL AMOUNTS FOR MOST LOCATIONS
WILL BE LESS THAN HALF AN INCH...LOCALLY HEAVY DOWNPOURS COULD
PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES OR GREATER...WITH
LOCALIZED FLOODING POSSIBLE...ESPECIALLY IN POOR DRAINAGE AND
URBAN AREAS. THE GREATEST CHANCE OF HEAVY RAIN WILL BE NEAR THE
COAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED SHOWERS AND STORMS WILL OCCUR FRIDAY ALTHOUGH NOT
EXPECTED TO BE SEVERE. SOME HIGHER SURF AND ELEVATED RIP CURRENT
THREAT WILL BE POSSIBLE FRIDAY AND SATURDAY AT THE GULF BEACHES.
OTHERWISE NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

46

In the hours before

Special weather statement, Jun 26, 10:15 AM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1115 AM CDT THU JUN 26 2014

TXZ195>199-211>213-261730-
GRIMES TX-HARRIS TX-AUSTIN TX-BURLESON TX-WALLER TX-BRAZOS TX-
WASHINGTON TX-MONTGOMERY TX-
1115 AM CDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUSTIN...EASTERN
WASHINGTON...SOUTHEASTERN BRAZOS...SOUTHWESTERN MONTGOMERY...
NORTHWESTERN HARRIS...WALLER...SOUTHERN GRIMES AND SOUTHEASTERN
BURLESON COUNTIES UNTIL 1230 PM CDT...

AT 1114 AM CDT...DOPPLER RADAR WAS TRACKING A DEVELOPING CLUSTER OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FIRST COLONY
TO NEAR SIMONTON...AND MOVING NORTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...CONROE...KATY...TOMBALL...JERSEY VILLAGE...
NAVASOTA...HEMPSTEAD...WILLIS...PRAIRIE VIEW...HUNTERS CREEK
VILLAGE...BUNKER HILL VILLAGE...PINEY POINT VILLAGE...PINEHURST...
SPRING BRANCH NORTH...SPRING BRANCH WEST...SPRING VALLEY...THE
WOODLANDS...ADDICKS PARK TEN...NORTHEASTERN ELDRIDGE / WEST OAKS AND
WASHINGTON.

LAT...LON 3040 9543 3063 9631 2994 9624 2973 9549
TIME...MOT...LOC 1614Z 173DEG 22KT 2955 9563 2968 9605
Special weather statement, Jun 26, 11:22 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1222 PM CDT THU JUN 26 2014

TXZ177-178-198-199-261830-
GRIMES TX-SAN JACINTO TX-WALKER TX-MONTGOMERY TX-
1222 PM CDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...SOUTHERN
WALKER...SOUTHEASTERN GRIMES...NORTHWESTERN LIBERTY AND SOUTHWESTERN
SAN JACINTO COUNTIES UNTIL 130 PM CDT...

AT 1221 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TODD MISSION TO 6
MILES SOUTH OF LAKE CONROE DAM TO SPRING...AND MOVING NORTH AT 20 TO
25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CONROE...HUNTSVILLE...WILLIS...PINEHURST...THE WOODLANDS...SPRING...
OAK RIDGE NORTH...PANORAMA VILLAGE...SHENANDOAH...MAGNOLIA...CUT AND
SHOOT...NEW WAVERLY...MONTGOMERY...ANDERSON...WOODLOCH...TODD
MISSION...PORTER HEIGHTS...HUNTSVILLE STATE PARK...LAKE CONROE DAM
AND THE WOODLANDS PAVILLION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3037 9511 3035 9517 3031 9515 3006 9534
      3011 9542 3011 9549 3015 9550 3022 9560
      3020 9580 3025 9581 3024 9598 3067 9602
      3076 9543 3045 9505
TIME...MOT...LOC 1721Z 195DEG 19KT 3025 9589 3027 9559 3008 9537
Special weather statement, Jun 26, 12:43 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
143 PM CDT THU JUN 26 2014

TXZ200-213-214-261945-
HARRIS TX-LIBERTY TX-CHAMBERS TX-
143 PM CDT THU JUN 26 2014

...SPECIAL WEATHER STATEMENT...

AT 142 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BARRETT TO 6 MILES WEST OF
OLD RIVER-WINFREE TO MONT BELVIEU TO BEACH CITY...AND MOVING NORTH
NORTHEAST AT 20 TO 25 MPH.

WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIBERTY...DAYTON...BEACH CITY...BARRETT...CROSBY...MONT BELVIEU...OLD
RIVER-WINFREE...AMES...DAISETTA...HARDIN...PLUM GROVE...KENEFICK...
COVE...DAYTON LAKES...SHELDON...LAKE HOUSTON AND MOSS HILL.

LAT...LON 2977 9477 2975 9483 2972 9485 2968 9487
      2980 9486 2985 9494 2982 9515 3030 9507
      3035 9478 3030 9470 3003 9461
TIME...MOT...LOC 1842Z 195DEG 19KT 2988 9506 2990 9493 2984 9485 2971
9486

The radar

The Houston radar (KHGX), 19 km away, was scanning. The volume nearest the first event began at 19:20 UTC.

Open the radar archive at this moment

Event by event

1 tornado, 1 funnel cloud. Local standard time, as filed.

Tornado, Galveston

When
June 26, 1:22 PM CST to 1:24 PM CST
Where
Galveston County, 1.21 mi NNE of Highland Bayou to 1.25 mi NNE of Highland Bayou
Rating
EF0
Path length
0.04 mi
Path width
75 yd
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
29.337, -94.965

A tornado destroyed a storage trailer and knocked down a fence near the intersection of Highland Bayou Drive and Mallard Street. There was one injury.

Funnel Cloud, Galveston

When
June 26, 1:30 PM CST to 1:33 PM CST
Where
Galveston County, 5 mi SSW of Texas City
Reported by
Emergency Manager
Coordinates
29.333, -94.932

A funnel cloud was sighted south of Texas City.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyThe tornado archive for Texas, 2014Warnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528936, 528931.